Missouri, 2008

Hail and Damaging Winds in Missouri, August 28, 2008

August 28, 2008 · NWS EAX · 23 events in 13 counties and zones

After a very hot and muggy day in which temperatures soared into the upper 80s to middle 90s, and dew points rose into the 70s across much of Missouri and Kansas, a weak cold front interacted with an upper level disturbance, moving across the northern plains and pushed south into central and southern Missouri. The combination of the frontal boundary and the upper level energy, provided enough…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

After a very hot and muggy day in which temperatures soared into the upper 80s to middle 90s, and dew points rose into the 70s across much of Missouri and Kansas, a weak cold front interacted with an upper level disturbance, moving across the northern plains and pushed south into central and southern Missouri. The combination of the frontal boundary and the upper level energy, provided enough lift to allow several strong to severe thunderstorms to form, during the late afternoon and evening hours of Thursday, August 28th. Large hail and damaging winds were reported with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 28, 2:05 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 28, 2:05 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT THU AUG 28 2008

.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH SATURDAY NIGHT)...

SEE PREVIOUS DISCUSSION BELOW FOR MESOSCALE DISCUSSION ABOUT SEVERE
POTENTIAL TONIGHT. ONE ADDITIONAL CONCERN WILL BE WITH THE POST
FRONTAL DEVELOPMENT OF STORMS...ALREADY OCCURRING IN SOUTHEAST
NEBRASKA. THIS CONVECTION IS TIED MORE TO THE 700 MB LAYER...WHICH
SHOULD GRADUALLY SLIDE TO THE SOUTH THIS EVENING WITH THE 700 MB
SHORT WAVE. THIS MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AS
ELEVATED CAPES OF 1500 TO 2000 J/KG EXIST AT THIS POINT IN THE AREA.

DUE TO THE POST FRONTAL POTENTIAL...WILL PULL CHANCE POPS A LITTLE
FURTHER NORTH FOR THE EVENING HOURS. WILL RAISE POPS TO LIKELY
CATEGORIES IN THE SOUTH TO COVER DEVELOPMENT AHEAD OF THE COLD
FRONT. EVEN AFTER MIDNIGHT WILL KEEP SLIGHT CHANCE POPS GOING IN
SOUTHERN HALF OF THE FORECAST AREA. NAM SHOWING SOME WEAK ISENTROPIC
LIFT CONTINUING AFTER MIDNIGHT ON THE 305KT SURFACE UNTIL AFTER 09Z.

FOR FRIDAY...WILL KEEP DRY FORECAST GOING...ALTHOUGH NAM SHOWING
POTENTIAL OF CONVECTION IN SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...THAT COULD BUILD AS FAR NORTH AS THE EXTREME SOUTHWEST
PORTIONS OF THE FORECAST AREA. GFS KEEPS CONVECTION FURTHER TO THE
SOUTH...SO WILL NOT CHANGE THE GOING FORECAST...BUT SOMETHING TO BE
WATCHED.

MUCH DRIER DEWPOINTS THAT ARE SHOWING UP OVER NEBRASKA AT THIS
TIME...SHOULD BE ABLE TO PUSH INTO NORTHWEST MISSOURI LATE
TONIGHT...BUT BIG QUESTION ON HOW FAR SOUTH AND EAST THIS DRY AIR
CAN MAKE IT.  WILL FOLLOW THE NAM LEAD ON BRINGING THIS DRIER AIR
INTO NORTHWEST MISSOURI LATE THIS EVENING...SPREADING IT FURTHER TO
THE EAST OVERNIGHT...BUT DOUBT WE WILL SEE MUCH PUSH TO THE SOUTH OF
THE MISSOURI RIVER...AS CORE OF SURFACE HIGH MOVES ACROSS SOUTHERN
IOWA AND NORTHERN MISSOURI ON FRIDAY...THEN EAST INTO ILLINOIS BY
SATURDAY MORNING.

FOR TEMPERATURES...GIVEN READINGS THAT ARE OCCURRING BEHIND THE COLD
FRONT TODAY...WILL GO SLIGHTLY ON THE COOL SIDE OF GUIDANCE FOR
HIGHS ON FRIDAY. THEN WITH AN EXPECTED COOL START SATURDAY MORNING
AND STILL EAST TO SOUTHEAST WINDS...WILL ALSO GO SLIGHTLY BELOW
GUIDANCE FOR SATURDAY.

PC

MEDIUM RANGE (SUN-THU)...

CONTINUITY RULES THE FIRST HALF OF THE MEDIUM RANGE PORTION OF THE
FORECAST AS SFC RIDGING IS EXPECTED TO CONTINUE TO HAVE A STRONG
INFLUENCE ON THE REGION FOR SUNDAY AND MONDAY.  HAVE MADE ONLY
SUBTLE ADJUSTMENTS TO TEMPERATURES BOTH DAYS...AS H850 TEMPERATURES
AROUND 20C WITH COINCIDING MIXING LEVELS SHOULD PRODUCE READINGS IN
THE MIDDLE TO UPR 80S IN MOST LOCATIONS.

IN THE SECOND HALF OF THE MEDIUM RANGE /TUE-THU/ SOME UNCERTAINTY
STILL REMAINS WITH REGARDS TO THE TRACK AND EVOLUTION OF HURRICANE
GUSTAV.  THE ECMWF...WHILE MAYBE NOT THE PERFECT SOLUTION...STILL
HAS A BETTER GRIP ON GUSTAV AND THE POSSIBLE EFFECTS ON THE LONG
WAVE PATTERN OVER THE CONUS.  FEEL THAT NEXT UPR TROUGH CROSSING THE
ROCKIES MON NIGHT/TUESDAY WILL SLOW SOMEWHAT...PUSHING A SFC COLD
FRONT TOWARDS THE CWA TUESDAY NIGHT.  THEN THE REAL QUESTIONS BEGIN
WITH HOW GUSTAV WILL TRACK ONCE IT ARRIVES ONTO THE MAINLAND.  THE
ECMWF IS DRIVING THIS SYSTEM TOO FAR WEST...WHILE THE GFS APPEARS TO
SHEAR OUT THE DISTURBANCE WHICH IS A SOLUTION THAT IS COMPLETELY
DISREGARDED AT THIS POINT.  REGARDLESS...HIGHEST CHANCE FOR PRECIP
APPEARS TO ARRIVE IN THE WEDNESDAY THROUGH THURSDAY TIMEFRAME...THUS
HAVE INCREASED POPS IN THIS TIME PERIOD.  DEPENDING ON THE TRACK OF
THE TROPICAL SYSTEM...THIS FRONT MAY STALL OUT NEAR THE CWA FOR THE
END OF THE WEEK PROVIDING COOLER TEMPERATURES AND INCREASED PRECIP
CHANCES...ESPECIALLY OVER THE EASTERN HALF OF THE CWA.

DUX

&&

.PREV DISCUSSION...

/1152 AM CDT THU AUG 28 2008/
SHORTWAVE IN ERN IA CONTINUED TO PROGRESS EAST WITH 2-3MB PRESSURE
RISES IN ERN NEB/WRN IA DRIVING THE COLD FRONT IN XTRM NWRN MO SE AT
10-20 MPH. MORNING UPPER AIR DEPICTS MODERATELY STEEP LAPSE RATES
BETWEEN 700-500MB WITH THE SC/ACCAS IN WCNTRL AND CNTRL GIVING A HINT
OF THE POTENTIAL INSTABILITY FOR THIS AFTN. PROFILERS AS WELL AS
MORNING UPPER AIR ALSO DEPICTS THAT THE STRONGEST H7-H3 WIND FIELDS
WILL NOT BE JUXTAPOSITION ALONG THE FRONT THIS AFTERNOON...REMAINING
WELL NORTH INTO NEBRASKA...IOWA AND XTRM NWRN MO LATE THIS AFTERNOON.

HAVE GENERALLY FOLLOWED THE LATEST 12Z NAM IN THE EVOLUTION OF THE
CONVECTIVE EVENT FOR THIS AFTERNOON AND EARLY TNGT. MODEL SOUNDINGS
SUGGEST THAT SBCAPES WILL RISE TO AROUND 3500-4000 J/KG BY LATE THIS
AFTERNOON...ALONG AND AHEAD OF THE FRONT WHICH SHOULD MOVE SOUTHEAST
TO A UNIONVILLE TO KCI LINE BY 21Z. AS PER MODEL
SOUNDINGS...SUFFICIENT HEATING JUST AHEAD OF THE BOUNDARY SHOULD
BREAK THE STRONG 800MB CAPPING INVERSION...FIRST ACROSS THE NERN CWA
AROUND 20Z...THEN WCNTRL MO BTWN 20-22Z.

WIND PROFILES WILL BE GENERALLY UNIDIRECTIONAL AHEAD OF THE BOUNDARY
WITH SFC-3KM SHEAR VALUES NR 20KTS WITH SFC-6KM SHEAR AROUND 25-30
KNOTS. THE STG INSTABILITY ALONG WITH MARGINAL SFC-3KM SHEAR WILL
LIKELY BE SUFFICIENT FOR A MODEST SQUALL LINE DEVELOPMENT BY 00Z TO
02Z WITH A SE MOVEMENT AROUND 15-25 KNOTS. INITIALLY THE CONVECTION
WILL BE SCT TO BKN DURING THE LATE AFTN HOURS.

GIVEN THE DRIER AIR UPSTREAM FROM 800 MB THROUGH 500 MB...DCAPE
VALUES MAY EXCEED 1000 J/KG...INCREASING THE THREAT OF STRONG
STRAIGHT LINE WINDS. UNIDIRECTIONAL WIND PROFILES DO NOT FAVOR
TORNADIC DEVELOPMENT. HOWEVER...GIVEN THE STG INSTABILITY...LARGE
HAIL IS PSBL.

GIVEN THE PROJECTED MOVEMENT OF THE CDFNT...THE LINE OF CONVECTION
SHOULD MOVE OUT OF THE CWA BTWN 03-06Z.

DB

&&

.AVIATION...
/1152 AM CDT THU AUG 28 2008/
FOR THE 18Z TAFS...CONCERN IS THE TIMING AND CONVECTIVE THREATS ALONG
A CDFNT MVG THROUGH XTRM NWRN MO. THE FRONT SHOULD MOVE THROUGH KSTJ
AROUND 19Z TO 20Z...LIKELY TOO SOON TO DEVELOP ANY CONVECTION ALONG
THE BOUNDARY. WILL HOLD A MENTION OF A CB AT THIS TIME FRAME DUE TO
PROXIMITY OF CONVECTION LIKELY TO BE TO THE SOUTH. FURTHER SOUTH...AT
KCI AND KMKC...THE CONVECTIVE THREAT IS HIGHER AS THE FRONT MOVES
THROUGH THESE TERMINALS BETWEEN 21-23Z. THE LATER TIMING WILL ALLOW
FOR A MUCH HIGHER THREAT OF CONVECTION AS CONVECTIVE TEMPERATURES
ARE REACHED. ONCE CONVECTIVE TEMPERATURE IS REACH NEAR THE
BOUNDARY...THE CONVECTION WILL DEVELOP QUICKLY AND BECOME QUITE
STRONG...PSBLY CONTAINING HAIL AND STRONG GUSTY WINDS. THE THREAT OF
CONVECTION WILL BE LIMITED TO 1 TO 2 HOURS AS THE FRONT MOVES
THROUGH THE TERMINALS. WILL FINE TUNE TIMING AS THE AFTN PROGRESSES.

WINDS WILL BECOME LIGHT NORTH TO NORTHEAST BEHIND THE FRONT WITH A
SMALL CHC OF VFR SHOWERS AFTER MIDNIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 28, 2:30 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT THU AUG 28 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
330 PM CDT THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT HAS MOVED TO A LINE FROM EAST CENTRAL KANSAS THROUGH
NORTHEAST MISSOURI THIS AFTERNOON...THOUGH THE ATMOSPHERE BEHIND THE
FRONT STILL REMAINS UNSTABLE...AND SUPPORTIVE FOR SEVERE
THUNDERSTORM DEVELOPMENT.

THUNDERSTORMS THAT HAVE DEVELOPED ACROSS FAR NORTHWEST MISSOURI WERE
SLIGHTLY ELEVATED IN NATURE...THOUGH WERE CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL. AS THESE STORMS MOVE SOUTH...AND ADDITIONAL
STORMS FORM ALONG AND NEAR A ST JOSEPH TO PRINCETON LINE...SEVERE
HAIL AND WIND WILL BECOME MORE LIKELY.

THIS ACTIVITY WILL AFFECT AREAS NORTH OF THE MISSOURI RIVER THIS
AFTERNOON AND EARLY EVENING...WHILE PUSHING SOUTH OF THE MISSOURI
RIVER THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT
THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING.

DB/21

In the hours before

Special weather statement, Aug 28, 1:55 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT THU AUG 28 2008

MOZ001-002-282045-
ATCHISON-NODAWAY-
255 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 345 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TARKIO...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BURLINGTON JUNCTION BY 315 PM CDT.

THE TOWNS OF WESTBORO...ELMO AND CLEARMONT ARE ALSO IN THE PATH OF
THIS STORM.

DB
Special weather statement, Aug 28, 2:28 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT THU AUG 28 2008

MOZ002>004-282100-
GENTRY-NODAWAY-WORTH-
328 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHWESTERN
GENTRY AND SOUTHWESTERN WORTH COUNTIES UNTIL 400 PM CDT...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
HOPKINS TO 5 MILES NORTH OF MARYVILLE TO MARYVILLE...MOVING SOUTHEAST
AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

DB
Special weather statement, Aug 28, 2:52 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT THU AUG 28 2008

MOZ001-002-011-282115-
ATCHISON-HOLT-NODAWAY-
352 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOLT...SOUTHEASTERN
ATCHISON AND SOUTHWESTERN NODAWAY COUNTIES UNTIL 415 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CRAIG...OR 14 MILES
NORTHWEST OF MOUND CITY...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MOUND CITY BY 405 PM CDT.
  MAITLAND BY 415 PM CDT.

THE TOWNS OF CORNING AND BIGELOW ARE ALSO IN THE PATH OF THIS STORM.

DB

The radar

The Pleasant Hill radar (KEAX), 146 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Daviess

When
August 28, 3:40 PM CST
Where
Daviess County, 0.87 mi NW of Coffey
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.110, -94.010

Hail, Andrew

When
August 28, 3:52 PM CST
Where
Andrew County, Avenue City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.880, -94.780

Thunderstorm Wind, Grundy

When
August 28, 4:15 PM CST
Where
Grundy County, Trenton Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.080, -93.600

Large tree limb was reported down and blocking traffic on Maple Road. Tree limbs were also reported down on Merrill Road.

Hail, Jackson

When
August 28, 4:36 PM CST
Where
Jackson County, 2.55 mi ESE of Independence
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
39.060, -94.390

Hail, Jackson

When
August 28, 4:40 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
39.120, -94.550

Hail, Jackson

When
August 28, 5:08 PM CST
Where
Jackson County, Blue Spgs
Measured
1 in hail
Reported by
Public
Coordinates
39.020, -94.280

Hail, Jackson

When
August 28, 5:10 PM CST
Where
Jackson County, 1.48 mi NNW of Lees Summit Arpt
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
39.000, -94.380

Thunderstorm Wind, Macon

When
August 28, 5:10 PM CST
Where
Macon County, 0.69 mi N of Macon Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.740, -92.470

At least two trees were uprooted, and branches up to one and a half feet in diameter were snapped off.

Hail, Jackson

When
August 28, 5:12 PM CST
Where
Jackson County, 1.75 mi SW of Blue Spgs
Measured
1.5 in hail
Reported by
Public
Coordinates
39.000, -94.300

Thunderstorm Wind, Linn

When
August 28, 5:15 PM CST
Where
Linn County, 2.07 mi S of New Boston
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.920, -92.880

Trees were reported down.

Thunderstorm Wind, Randolph

When
August 28, 5:35 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.420, -92.440

Trees were reported down.

Thunderstorm Wind, Lafayette

When
August 28, 5:50 PM CST
Where
Lafayette County, 2.56 mi ENE of Chapel Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.940, -94.030

Trees were reported down.

Thunderstorm Wind, Johnson

When
August 28, 5:55 PM CST
Where
Johnson County, 1.48 mi SSE of Elm
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.830, -94.040

Two trees were reported down on Highway 50 near Elm.

Thunderstorm Wind, Johnson

When
August 28, 6:10 PM CST
Where
Johnson County, 0.88 mi SE of Holden
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.710, -93.990

Numerous reports of trees and power lines down.

Thunderstorm Wind, Johnson

When
August 28, 6:10 PM CST
Where
Johnson County, 1.28 mi ESE of Warrensburg
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.760, -93.730

Numerous trees and power lines were reported down around Warrensburg.

Thunderstorm Wind, Johnson

When
August 28, 6:30 PM CST
Where
Johnson County, Leeton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.580, -93.700

A tree was reported down by thunderstorm winds to 60 mph.

Thunderstorm Wind, Pettis

When
August 28, 6:45 PM CST
Where
Pettis County, 0.88 mi SE of La Monte
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.770, -93.420

Thunderstorm winds to 60 mph blew down an eight inch diameter tree limb. Many smaller branches were also downed.

Thunderstorm Wind, Cass

When
August 28, 6:57 PM CST
Where
Cass County, 0.54 mi E of Creighton
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
38.500, -94.070

Tree limbs up to 14 inches in diameter were reported down. Damage was reported to gutters on a home, with a front porch post blown off. Damage was also reported to the chimney.

Thunderstorm Wind, Henry

When
August 28, 7:00 PM CST
Where
Henry County, 2.34 mi NNW of Urich
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.500, -94.020

Trees were reported blown down.

Thunderstorm Wind, Cooper

When
August 28, 7:05 PM CST
Where
Cooper County, 1.38 mi S of Otterville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.700, -93.000

Trees were reported blown down.

Thunderstorm Wind, Cooper

When
August 28, 7:15 PM CST
Where
Cooper County, 3.3 mi ESE of Pisgah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.770, -92.590

Trees were reported down.

Thunderstorm Wind, Johnson

When
August 28, 7:30 PM CST
Where
Johnson County, Leeton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.580, -93.700

Trees were reported down.

Thunderstorm Wind, Cass

When
August 28, 7:52 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.660, -94.350

Numerous trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130806, 130755, 130761, 130756, 130757, 130758, 130759, 130762, 130760, 130764, 130765, 130766, 130767, 130768, 130789, 130791, 130793, 130796, 130798, 130799, 130802, 130817, 130805.